MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device from the reported event is expected to be returned to (b)(4), it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by (b)(4)' distributor in the (b)(4): "double lumen picc placed for parenteral nutrition on (b)(6) 2016.Purple lumen dedicated for administration of parenteral nutrition with icu medical tpn bung.White lumen used for intravenous antibiotic and fluids with bionector needle free connector.On attempting to replace the bionector on the white lumen the purple hub section was reported to shatter and break off leaving a small segment and the catheter open ended.The catheter was immediately removed and required replacement." no patient injury was reported.The used device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken/cracked {pasv & hybrid}." no adverse trend was identified.As received, the catheter was trimmed at the 45cm mark.The white/purple valve was broken near the point of insertion into the oversleeve.It was not returned, however the barbed end remained inside the oversleeve of the returned catheter.No manufacturing non-conformances or out of specification conditions were observed during sample evaluation.Although no definitive root cause could be determined from the sample review, the he defect appears to have been caused by exertion of excessive force on the valve component, i.E., handling damage by the end user.Angiodynamics manufacturing process controls on the picc device include 100% inspection of each valve for damage or defects.Damage to the valve, if present would likely have been identified during this inspection.The directions for use that is supplied with the reported device contains the following precaution: "it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices." (b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5587107
Report Number1317056-2016-00054
Device Sequence Number255781
Product Code LJS
UDI-Device IdentifierH965458320
UDI-PublicH965458320
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberH965458320
Device Lot Number4897631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2016
Supplement Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1